Alert archive / California / Fire Weather Watches in 2014
Fire Weather Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this fire weather watch at Jun 30, 2014, 10:44 AM PDT. It took effect at Jul 1, 2014, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 30, 2014, 10:44 AM PDT (17:44 UTC)
- In effect from
- Jul 1, 2014, 2:00 PM PDT
- Expired
- Jul 1, 2014, 4:08 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
773 WWUS86 KEKA 301744 RFWEKA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1044 AM PDT MON JUN 30 2014 ...ISOLATED TO SCATTERED DRY THUNDERSTORMS TUESDAY AFTERNOON... .AN UPPER LEVEL TROUGH WILL KICK START ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AFTERNOON THAT WILL LAST INTO THE EVENING HOURS. A VERY DRY LOW LEVEL AIR MASS WILL RESTRICT RAINFALL WITH THESE STORMS...THUS RESULTING IN MOSTLY DRY THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL DIMINISH TUESDAY NIGHT BUT MAY REDEVELOP WEDNESDAY AFTERNOON. CAZ283-010145- /O.NEW.KEKA.FW.A.0002.140701T2100Z-140702T0600Z/ TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 1044 AM PDT MON JUN 30 2014 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 283... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FIRE WEATHER WATCH FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283. * THUNDERSTORMS...ISOLATED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTY WINDS TO 30 MPH POSSIBLE. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS COULD RESULT IN LIGHTNING STARTED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
349 WWUS86 KEKA 302205 RFWEKA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 305 PM PDT MON JUN 30 2014 ...ISOLATED TO SCATTERED DRY THUNDERSTORMS TUESDAY AFTERNOON... .AN UPPER LEVEL TROUGH WILL KICK START ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AFTERNOON THAT WILL LAST INTO THE EVENING HOURS. A VERY DRY LOW LEVEL AIR MASS WILL RESTRICT RAINFALL WITH THESE STORMS...THUS RESULTING IN MOSTLY DRY THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL DIMINISH TUESDAY NIGHT BUT MAY REDEVELOP WEDNESDAY AFTERNOON. CAZ283-010615- /O.CON.KEKA.FW.A.0002.140701T2100Z-140702T0600Z/ TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 305 PM PDT MON JUN 30 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 283... * TIMING...TUESDAY AFTERNOON INTO THE EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283. * THUNDERSTORMS...ISOLATED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTY WINDS TO 30 MPH POSSIBLE. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS COULD RESULT IN LIGHTNING IGNITED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
612 WWUS86 KEKA 010539 RFWEKA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1039 PM PDT MON JUN 30 2014 ...ISOLATED TO SCATTERED DRY THUNDERSTORMS TUESDAY AFTERNOON... .AN UPPER LEVEL TROUGH WILL KICK START ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AFTERNOON THAT WILL LAST INTO THE EVENING HOURS. A VERY DRY LOW LEVEL AIR MASS WILL RESTRICT RAINFALL WITH THESE STORMS...THUS RESULTING IN MOSTLY DRY THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL DIMINISH TUESDAY NIGHT BUT MAY REDEVELOP WEDNESDAY AFTERNOON. CAZ283-011345- /O.CON.KEKA.FW.A.0002.140701T2100Z-140702T0600Z/ TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 1039 PM PDT MON JUN 30 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 283... * TIMING...TUESDAY AFTERNOON INTO THE EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283. * THUNDERSTORMS...ISOLATED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTY WINDS TO 30 MPH POSSIBLE. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS COULD RESULT IN LIGHTNING IGNITED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
507 WWUS86 KEKA 011108 RFWEKA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 408 AM PDT TUE JUL 1 2014 ...ISOLATED TO SCATTERED DRY THUNDERSTORMS TUESDAY AFTERNOON... .AN UPPER LEVEL TROUGH WILL KICK START ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON THAT WILL LAST INTO THE EVENING HOURS. A VERY DRY LOW LEVEL AIR MASS WILL RESTRICT RAINFALL WITH THESE STORMS...THUS RESULTING IN MOSTLY DRY THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL DIMINISH TUESDAY NIGHT BUT MAY REDEVELOP WEDNESDAY AFTERNOON. CAZ283-011915- /O.UPG.KEKA.FW.A.0002.140701T2100Z-140702T0600Z/ /O.NEW.KEKA.FW.W.0003.140701T2100Z-140702T0600Z/ TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 408 AM PDT TUE JUL 1 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONE 283... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...TUESDAY AFTERNOON INTO THE EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283. * THUNDERSTORMS...ISOLATED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTY WINDS TO 30 MPH POSSIBLE. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS COULD RESULT IN LIGHTNING IGNITED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this fire weather watch went out at Jun 30, 4:31 AM PDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jun 30, 4:31 AM PDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
431 AM PDT MON JUN 30 2014
.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL CONTINUE TO BRING
WARM AND DRY WEATHER THROUGH TUESDAY. A SLIGHT THREAT OF
THUNDERSTORMS CONTINUES THROUGH MID WEAK AS WEAK UPPER LEVEL
SYSTEMS PASS OVER NORTHERN CA.
&&
SHORT TERM...(THROUGH THURSDAY) AN UPPER LEVEL RIDGE BUILDING OVER
THE THE WEST COAST THROUGH TUESDAY IS BRINGING WARMER TEMPERATURES
AND GENERALLY DRY CONDITIONS. AFTERNOON HIGH TEMPERATURES ACROSS
THE INTERIOR VALLEYS WILL RANGE FROM THE LOWER 90S TO LOWER 100S
MONDAY AND TUESDAY. OFFSHORE FLOW LOOKS TO BE MINIMAL SO COASTAL
HIGH TEMPERATURES WILL REMAIN PRIMARILY IN THE 60S...THOUGH SOME
70 DEGREE TEMPS WILL BE POSSIBLE ALONG THE EXTREME SOUTHERN
HUMBOLDT AND NORTHERN MENDOCINO COASTS. A SLIGHT COOLING TREND IS
EXPECTED BY WEDNESDAY AFTERNOON INTO THURSDAY.
MODELED INSTABILITY CONTINUES TO BE FORECAST FOR TUESDAY AFTERNOON
INTO WEDNESDAY GIVING RISE TO A CHANCE OF HIGH BASED THUNDERSTORMS
OVER EASTERN PORTIONS OF THE CWA. TWO OR THREE SEPARATE SHORTWAVES
PROGGED THROUGH THE AREA DURING THIS TIME FRAME COULD ENHANCE THE
POTENTIAL FOR THAT CONVECTION. THE CURRENT THINKING IS THAT STORMS WILL
BEGIN TO FORM TUESDAY AFTERNOON OVER THE INTERIOR...POSSIBLY AS
FAR WEST AS DEL NORTE AND CENTRAL HUMBOLDT COUNTIES...AND THEN
MOVE SLOWLY NORTHEAST. STORMS SHOULD BE FAIRLY DRY WITH INVERTED-V
SOUNDINGS IN PLACE. IT IS POSSIBLE THAT THE STRONGER CELLS MAY
PRODUCE SOME GUSTY WINDS...BUT NO STRONG OR SEVERE STORMS ARE
EXPECTED. THE LAST SHORTWAVE WILL MOVE THROUGH THE AREA ON
WEDNESDAY KICKING OFF A FEW MORE STORMS OVER THE HIGHER TERRAIN IN
THE EAST OF TRINITY AND MENDOCINO COUNTIES.
THIS LAST SYSTEM ON WEDNESDAY WILL USHER IN SOME COOLER
TEMPERATURES AND A DRIER AIR MASS ALOFT...THUS ENDING THE
THUNDERSTORM POTENTIAL BY WEDNESDAY NIGHT. A DRY AND WARM DAY IS
EXPECTED ON THURSDAY INLAND WITH SEASONABLY COOLER TEMPERATURES
NEAR THE COAST. MKN
.LONG TERM...CONTINUED MINIMAL CHANGES TO THE FORECAST IN THE LONG
TERM DUE TO LOW CONFIDENCE IN MODEL SOLUTIONS. 00Z MODELS ARE
BEGINNING TO SHOW A MORE ZONAL OR TROUGHY PATTERN OVER THE WEEKEND
INTO EARLY NEXT WEEK, WHERE PRIOR RUNS WERE HOLDING ON TO A RIDGE
OVER WESTERN NORTH AMERICA AND A BROAD TROUGH OVER THE EASTERN
PACIFIC. WILL WAIT TO SHIFT THE FORECAST TO THIS CURRENT MODELS
AFTER A FEW MORE RUNS COME IN WITH CONSISTENCY. IF THE 00Z MODELS
PAN OUT, THERE IS A SHOT AT MORE RAIN EARLY NEXT WEEK. CONFIDENCE
VERY LOW IN THIS SOLUTION. BFG
&&
AVIATION...CLEAR SKIES PREVAIL ACROSS THE AREA THIS MORNING WITH
THE EXCEPTION OF THE SHALLOW STRATUS NEAR KCEC. GUSTY NORTHWEST
WINDS ARE EXPECTED TO RETURN THIS AFTERNOON ALONG THE COAST DUE TO
THE INTERACTION OF THE HIGH PRESSURE AND THE THERMAL LOW. WINDS
WILL DIMINISH AGAIN LATE TONIGHT. THIS MORNING ANY LINGERING
CLOUDS NEAR KCEC WILL CLEAR QUICKLY. MKN
&&
.MARINE...MODELS ARE PULLING BACK ON THE STRENGTH OF THE WINDS OVER
THE COASTAL WATERS TODAY THROUGH MIDWEEK. THE SURFACE HIGH PRESSURE
OVER THE EASTERN PACIFIC SEEMS TO NOT HAVE DEVELOPED AS STRONG AS
FORECAST WHICH IS ALLOWING THE PRESSURE GRADIENT TO NOT BE AS
STRONG. THAT SAID, WINDS WILL STILL BE ELEVATED, BUT GALES WILL BE
IN MAINLY GUSTS AND NOT SUSTAINED THROUGH MOST AREAS. THE BIG CHANGE
IN THE FORECAST IS TUESDAY AND WEDNESDAY WHERE AN UPPER TROUGH WILL
CROSS THE REGION BREAKING UP THE SURFACE PRESSURE GRADIENT ALLOWING
WINDS TO EASE MORE THAN PREVIOUSLY THOUGHT. A GENERALLY ZONAL OR
TROUGHY PATTERN OVER THE AREA IS EXPECTED TO REMAIN THROUGH THE
BALANCE OF THE WEEK KEEPING ELEVATED WIND AT BAY. REGARDLESS, WINDS
AND SEAS REMAIN UP TODAY WITH PEAK CONDITIONS EXPECTED IN THE LATE
AFTERNOON AND EVENING HOURS. GALE WARNINGS AND SMALL CRAFT
ADVISORIES REMAIN IN EFFECT. SEAS THIS MORNING HAVE BEEN RUNNING
BETWEEN 9 AND 12 FEET AT ABOUT 10 SECONDS. SEAS WILL BUILD A FOOT OR
TWO MORE THROUGH THE DAY WITH THE INCREASING WINDS. TUESDAY
AFTERNOON THROUGH WEDNESDAY ARE FORECAST TO BE THE LOWEST CONDITIONS
WITH SEAS ALONG THE IMMEDIATE COAST IN THE 4 TO 6 FT RANGE. WATCH
THE FORECAST AND THIS DISCUSSION FOR ANY CHANGES. BFG
&&
FIRE WEATHER...HOT AND DRY CONDITIONS ARE EXPECTED MONDAY AND
TUESDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE WEST COAST.
TEMPERATURES WILL REACH INTO THE LOWER 100S IN INTERIOR VALLEY
LOCATIONS WITH RH VALUES FALLING INTO THE TEENS OR SINGLE DIGITS. NO
SIGNIFICANT OFFSHORE FLOW IS ANTICIPATED...SO WINDS SHOULD REMAIN
LIGHT RESTRICTING THE FIRE WEATHER CONCERNS. HOWEVER THE HOT
CONDITIONS WILL CONTINUE TO FURTHER DRY FUELS.
THE PRIMARY CONCERN OVER THE NEXT SEVERAL DAYS IS A SERIES OF UPPER
LEVEL SYSTEMS THAT WILL SLIDE OVER THE REGION WITHIN AND ON THE WEST
SIDE OF THE UPPER LEVEL RIDGE. DECENT MID AND UPPER LEVEL
INSTABILITY MAY PROMOTE THE DEVELOPMENT OF ELEVATED THUNDERSTORMS
MOVING SLOWLY FROM SOUTHWEST TO NORTHEAST BEGINNING TUESDAY THROUGH
WEDNESDAY. THERE IS STILL CONSIDERABLE UNCERTAINTY AS TO THE
COVERAGE AND NUMBER OF LIGHTNING STRIKES. AT THIS TIME ISOLATED DRY
THUNDERSTORMS HAVE BEEN MAINTAINED IN THE FORECAST...POSSIBLY
DEVELOPING AS EARLY AS TUESDAY MORNING. TRENDS IN THE ADVANCING
UPPER LEVEL SYSTEMS WILL CONTINUE TO BE BE CLOSELY WATCHED TO
DETERMINE IF THE POTENTIAL IS ANY GREATER THAN CURRENTLY FORECAST.
MKN
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 AM PDT TUESDAY PZZ450-455.
GALE WARNING UNTIL 3 AM PDT TUESDAY PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jun 30, 5:04 AM PDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 504 AM PDT MON JUN 30 2014 CAZ003-004-076-011215- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 504 AM PDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A CONSIDERABLE WARMING TREND WILL CONTINUE TODAY AS HIGH PRESSURE BUILDS OVER NORTHERN CALIFORNIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE HOTTEST TEMPERATURES WILL OCCUR TUESDAY WITH HIGHS IN THE 90S TO LOWER 100S. PLAN FOR HOT WEATHER AND AVOID OUTDOOR WORK AND ACTIVITIES EARLY NEXT WEEK. IF THIS IS NOT POSSIBLE...THEN MOVE OUTDOOR WORK TO THE COOLER MORNING HOURS AND DRINK PLENTY OF WATER. THERE IS A SLIGHT CHANCE OF DRY THUNDERSTORMS TUESDAY AFTERNOON THROUGH POSSIBLY AS LATE AS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ001-002-011215- REDWOOD COAST-MENDOCINO COAST- 504 AM PDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
Nearby
Fire Weather Watches in California, 2014Every fire weather watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.